Why Do You Get Headaches When Taking Low Dose Naltrexone (LDN)?
Why do headaches occur with LDN? Mostly this happens sometimes when you're titrating up. We don't really want headaches to occur. If headaches do occur we might need to have you at that lower dose for a longer period of time. When you're on your maintenance you shouldn't be experiencing headaches. I would step back down to the previous and then stay on that. I will add that headaches could possibly be occurring because there is an endorphin kind of rush that's happening in your body when you're taking LDN. It's bound to the opioid receptor and it tricks the body into thinking it needs to make more receptors and more endorphins and so when it releases after about six hours is it the half-life. You get this rush and that rush is what's thought to regulate the immune system. A headache can also happen if you're not titrating up appropriately. So there's a lot of factors with this.
It would be important to know how long have you been taking this dose? Is this new to you? What are you taking it for? Remember headaches can be common in the titration phase.
Sometimes people are using LDN for Lyme disease or type of a viral infection and what we do see is a bloom with the use of LDN where you reduce the inflammation and you have a bloom of that virus or that fungus or even that yeast and that can trigger a headache. There’s a very specific mechanism of action and it has to do with a lot of what you were saying with the changing of the endorphins and the endorphin receptors.